MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 436120450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Fracture.Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent vertebral body anterior replacement at l2 due to compression fracture of vertebral body.Post-op, it was found that the cage has backed out by checking x-ray image after 2 weeks of operation.The patient was able to walk with a cane and there was no health damage in the patient at this point.However, it was checked by image that the extended endcap has contacted with the kidney and it was forecasted that serious damage will occur if the cage contacts with the anterior major blood vessel.Bone quality was very bad.It was found by checking the x-ray image taken in the first week after the operation that the vertebral body of the most upper level fractured.Maybe the screw at l4 loosened.Hence an revision surgery performed on (b)(6) 2020 in which all of the screws on the posterior side were removed and to replace the screws with thick screws and after that, retrieve the cage which backed out to the anterior side and to insert autologous bone.
 
Additional Manufacturer Narrative
Radiographic image review result: ct images for vertebral corpectomy and posterior spinal instrumentation provided.Levels are unknown, appear to be thoracic lumbar.The anterior vertebral body graft has translated laterally out of the corpectomy defect and does not appear to be expanded to the correct height.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received: d10, h3, h6 h6: product analysis results: visual and optical inspection did not reveal any damage to the extended end caps.The caps were returned still attached to the centerpiece implant.The caps appear to function as intended.No fault found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9881765
Report Number1030489-2020-00372
Device Sequence Number2750715
Product Code MQP
UDI-Device Identifier00643169638426
UDI-Public00643169638426
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number436120450
Device Lot NumberCA18G034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/14/2020
05/19/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/16/2020
05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;